MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT

LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT
Catalog Number 2012-10
Medical Device Problem Code Unintended Deflation (4061)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during preparation for a carotid endarterectomy procedure, the pruitt f3 shunt safety balloon inflated prior to the internal carotid balloon.The surgeon was not comfortable proceeding and elected to use a different device.The issue was identified during preparation, prior to use.No patient injury was reported.
 
Additional Manufacturer Narrative
The returned product was received for investigation.During testing, it was observed that the safety balloon inflated before the occlusion balloon, even when inflation was performed slowly.The reported event was confirmed; however, the exact root cause could not be determined.It is possible that if the balloons are inflated too rapidly or overinflated, the safety balloon may activate.Repeated or excessive inflation of the safety balloon may also cause stretching, resulting in reduced resistance and preventing the internal carotid balloon from inflating properly.The safety balloon is designed to activate when excess pressure is applied to the internal carotid balloon, reducing the risk of vessel injury due to overinflation.As instructed in the ifu, the balloon should be inflated slowly to avoid premature safety balloon activation, and the safety sleeve should be positioned over the safety balloon once the balloon is in place.Upon completion of balloon inflation, the ifu instructs the user to close the white stopcock and slide the movable sleeve over the safety balloon to prevent reflux from the internal carotid balloon into the safety balloon, thereby maintaining vessel occlusion.A lot history review was conducted with no issues identified in manufacturing or packaging that could be related to this event.All quality control tests met specifications, and no other complaints of a similar nature have been reported for this lot.

Brand Name
PRUITT F3 CAROTID SHUNT
Common Device Name
CAROTID SHUNT
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC
63 second ave
burlington MA 01803
Manufacturer Contact
peter song
63 second ave
burlington, MA 01803
7814251683
MDR Report Key23024570
Report Number1220948-2025-00159
Device Sequence Number15831287
Product Code MJN
UDI-Device Identifier00840663101214
UDI-Public(01)00840663101214(11)230925(17)280828(10)XPF1143(91)2012-10
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K182916
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2012-10
Device Lot NumberXPF1143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Initial Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown